MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-Q180AL
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The device was visually inspected and multiple frayed wires were found at the bending section with the mesh protruding out of the bending section.The cause of the reported event cannot be determined at this time.If additional information becomes available at a later time, this report will be supplemented.
 
Event or Problem Description
It was reported that during a diagnostic procedure a cable was identified to be exposed on the distal tip of the scope.Additional information is unavailable at this time.
 
Additional Manufacturer Narrative
Additional information received clarified the device issue was found after a colonoscopy procedure.The procedure was completed as intended using the same device.There were no additional anomalies during inspection.Per the customer, a leak test is performed after each use of the scope, the scope is reprocessed with an olympus oer and stored in an endoscope locker.If additional information becomes available at a later time, this report will be supplemented.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the original equipment manufacturer (oem) for mdr# 8010047-2020-5973.The original equipment manufacturer (oem) performed the device history records for this device.No abnormalities were found as all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.An investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The cause of the suggested event could not be specified.However, the air/water channel cleaning brush may have broke, a part of it may have became stuck in the nozzle.According to ifu (instruction for use), the suggested events can be detected during inspection prior to use.Abnormality of aw channel cleaning brush can be the detected before reprocessing as well.As stated on the ifu and as a preventive measure, the user manual states: ·inspection of the endoscope : inspect the external surface of the entire insertion section, including the bending section and the distal end for dents, bulges, swelling, scratches, peeling of coating, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.·inspection of the objective lens cleaning function : keep the air/water valve¿s hole covered with your finger and depress the valve.Observe the endoscopic image and confirm that water flows on the entire objective lens.Additionally, the reprocessing manual states to prevent the suggested event as follows.According to the ifu, aw channel cleaning brush should be inspected.The user handling may have deviated from the ifu in this case.However it cannot be specified.Inspection of the channel cleaning brush (bw-20t) 1.Confirm that the brush head and the metal tip of the distal end are securely in place.Check for loose or missing bristles of the brush head (see figure 3.4 on page 18).2.Check for bends, scratches and other damage to the shaft.3.Check for debris on the shaft and/or in the bristles of the brush head.Olympus will continue to monitor complaints for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10466085
Report Number8010047-2020-05973
Device Sequence Number2889265
Product Code FDF
UDI-Device Identifier04953170307706
UDI-Public04953170307706
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q180AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/21/2020
12/15/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date09/30/2020
01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1